MAUDE Adverse Event Report: ARTHREX, INC. IMPL DELIVERY SYS,DISTAL BICEPS, BC; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPL DELIVERY SYS,DISTAL BICEPS, BC; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPL DELIVERY SYS,DISTAL BICEPS, BC
Medical Device Problem Codes Increased Sensitivity (2535); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Burning Sensation (2146)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 5/24/2023, it was reported by a patient via email that an ar-2260bc biocomposite distal biceps repair implant delivery system was implanted during a procedure.The patient may be experiencing hypersensitivity to the implant.No further information was provided.Additional information received on 5/30/2023: the patient had a bicep repair procedure on the right shoulder and is experiencing hives around the area, itching, burning, and poking.The patient was sent to an allergist specialist; blood work is still pending.The patient has not had a revision surgery; arthrex products are still implanted.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is not confirmed.Per event description: "ar-2260bc biocomposite distal biceps repair implant delivery system was implanted during a procedure.The patient may be experiencing hypersensitivity to the implant." it is concluded that the patience was experiencing discomfort/hypersensitivity to the implant.The most likely cause for the reported failure is due to a patient-specific event.Per dfu-0314-1 at revision 0.C.Contraindications.3.Foreign-body sensitivity.Where material sensitivity is suspected, appropriate tests should be made, and sensitivity ruled out prior to implantation.D.Adverse effects.2.Foreign body reactions.3.Allergies and other reactions to device materials.4.Allergic-like reactions to pla materials (plla, pldla) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.5.Silicone sensitivity, though very rare, has been reported.

Brand Name
IMPL DELIVERY SYS,DISTAL BICEPS, BC
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17152457
Report Number1220246-2023-06922
Device Sequence Number12186524
Product Code MAI
UDI-Device Identifier00888867204645
UDI-Public00888867204645
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberIMPL DELIVERY SYS,DISTAL BICEPS, BC
Device Catalogue NumberAR-2260BC
Device Lot Number11818871
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown